Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Burning in the stomach, painful ulcers in the mouth. Solution?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hello doctor,
im 32 yrs of age.the problem which im facing is related to my digestive system.actually from d last 6 months im havin the problem of burning in the region of umbilicus n area above it.another problem is im facing d problem of painful aphthus ulcers in the mouth from last 3 months or so n they occur every 10 days or so..wat problem im facing n wats d solution for dat.i wana knw dat...
Posted Thu, 28 Jun 2012 in Abdominal Pain
Answered by Dr. Dinesh Kumar Singal 15 hours later

You have two problems burning in upper abdomen for 6 months and painful aphthous ulcers

1. You are having burning in upper abdomen for 6 months. This can be due to functional dyspepsia or peptic ulcer. I am not sure if you have tried any antacids or acid suppressing medicines for this. If you are relieved with antacids you most probably are suffering from acid peptic disease. Since this has been for long time it is prudent to get it examined thoroughly. I would suggest you should XXXXXXX a Gastroenterologist who will probably do an Upper GI endoscopy to look for a peptic ulcer. Depending on what he finds on endoscopy, he should be able to prescribe you medicines that should help you.

You should also take a deworming medicine.

2. For aphthous ulcers, we generally recommend local anesthetics like Dentogel / Ulgel 20 minutes before food. If you have already tried them you should either XXXXXXX a dermatologist, who will examine these and will prescribe you the needed medicines.

Wishing you a rapid recovery.

Dr. Dinesh Singal
Above answer was peer-reviewed by
Follow-up: Burning in the stomach, painful ulcers in the mouth. Solution? 19 hours later
hello doctor,
ya i have been taking lansoprazole 30 mg daily before breakfast from d last 6 months but d problem is wen i stop taking it i again start getting burning sensation in d query is dat do i have to take this medicine whole of my life.suppose i have peptic ulcer then wats the treatment options.thanks.
Answered by Dr. Dinesh Kumar Singal 2 hours later
Thanks for writing back.

You may have to take lansoprazole for a long time, may be some years. Proton pump inhibitors (lansoprazole is a type of PPI) have been found to be safe when taken for as long as 15 years.

If you are getting recurrence of symptoms on stopping lansoprazole, then you should undergo upper GI endoscopy to rule out presence of ulcer disease / gastritis and Helicobacter pylori ( a bacterium known to cause peptic ulcer). If Helicobacter pylori is present then your specialist will prescribe you medicines against this organism. This will include a course of oral antibiotics.

Take care,

Dr Dinesh Singal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor